Alert archive / Arizona / High Wind Warnings in 2009
High Wind Warning 8, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind warning at Oct 3, 2009, 1:50 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Oct 4, 2009, 5:00 AM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2009, 1:50 PM MST (20:50 UTC)
- In effect from
- Oct 4, 2009, 5:00 AM MST
- Expired
- Oct 4, 2009, 8:00 PM MST
- In force
- 15 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 032050 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 150 PM MST SAT OCT 3 2009 AZZ004-005-012-013-015-016-040500- /O.NEW.KFGZ.HW.W.0008.091004T1200Z-091005T0200Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK... SNOWFLAKE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER... HAPPY JACK...FOREST LAKES 150 PM MST SAT OCT 3 2009 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 7 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 7 PM MST SUNDAY. SOUTHWEST WINDS SUSTAINED AT 30 TO 45 MPH WITH GUSTS FROM 55 TO 65 MPH ARE EXPECTED ACROSS PORTIONS OFF NORTH CENTRAL ARIZONA ON SUNDAY. STRONG WINDS SHOULD DEVELOP EARLY SUNDAY MORNING IN THE DONEY PARK AREA AS WELL AS THE HOUSE ROCK AND MARBLE CANYON AREAS. AS THE MORNING PROGRESSES....STRONG WIND GUSTS WILL EXPAND INTO THE LITTLE COLORADO RIVER VALLEY. THESE WINDS WILL MAKE TRAVEL DIFFICULT ON HIGHWAY 89 AND INTERSTATE 40. TRAVELERS SHOULD BE READY FOR REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ008-018-037-038-040500- /O.NEW.KFGZ.WI.Y.0024.091004T1600Z-091005T0200Z/ YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK... PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE... CORDES JUNCTION...BAGDAD...SEDONA 150 PM MST SAT OCT 3 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY. SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS FROM 40 TO 55 MPH ARE EXPECTED ACROSS YAVAPAI AND NORTHERN GILA COUNTIES ON SUNDAY. THE WINDS SHOULD DEVELOP BY MID MORNING SUNDAY MORNING AND CONTINUE THROUGH THE DAY. THESE WINDS WILL MAKE TRAVEL DIFFICULT ON HIGHWAY 89 AND INTERSTATE 17. TRAVELERS SHOULD BE READY FOR REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ006-007-009>011-014-017-039-040-040500- /O.NEW.KFGZ.HW.A.0006.091004T1600Z-091005T0200Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI... NORTH RIM...VALLE...KEAMS CANYON...KAIBITO...CANYON DE CHELLY... CHINLE...KAYENTA...WINDOW ROCK...GANADO...ST. JOHNS... SPRINGERVILLE...SHOW LOW...GREER...PINETOP...NAVAJO N.M.... DILKON...KYKOTSMOVI 150 PM MST SAT OCT 3 2009 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. SOUTHWEST WINDS SUSTAINED AT 30 TO 45 MPH WITH GUSTS FROM 55 TO 65 MPH ARE POSSIBLE ACROSS THE COCONINO PLATEAU...THE NORTHERN HALF OF NAVAJO COUNTY...AND ALL OF APACHE COUNTY ON SUNDAY. STRONG WINDS SHOULD DEVELOP SUNDAY MORNING IN THE WATCH AREA...AND CONTINUE THROUGH THE EARLY EVENING. THESE WINDS WILL MAKE TRAVEL DIFFICULT ACROSS NORTHERN ARIZONA. TRAVELERS SHOULD BE READY FOR REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
4 follow-up statements
000 WWUS75 KFGZ 040253 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 753 PM MST SAT OCT 3 2009 AZZ006-007-041215- /O.UPG.KFGZ.HW.A.0006.091004T1600Z-091005T0200Z/ /O.EXA.KFGZ.HW.W.0008.091004T1200Z-091005T0200Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI... NORTH RIM...VALLE 753 PM MST SAT OCT 3 2009 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 7 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 7 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS SUSTAINED AT 30 TO 45 MPH WITH GUSTS FROM 55 TO 65 MPH ARE EXPECTED ACROSS THE COCONINO PLATEAU AND THE NORTH AND SOUTH RIMS OF THE GRAND CANYON ON SUNDAY. STRONG WINDS SHOULD DEVELOP EARLY SUNDAY MORNING AND INCREASE DURING THE AFTERNOON HOURS. THESE WINDS WILL MAKE TRAVEL DIFFICULT ON INTERSTATE 40 AND HIGHWAY 64. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004-005-012-013-015-016-041215- /O.CON.KFGZ.HW.W.0008.091004T1200Z-091005T0200Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK... SNOWFLAKE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER... HAPPY JACK...FOREST LAKES 753 PM MST SAT OCT 3 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 7 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 7 PM MST SUNDAY. SOUTHWEST WINDS SUSTAINED AT 30 TO 45 MPH WITH GUSTS FROM 55 TO 65 MPH ARE EXPECTED ACROSS PORTIONS OFF NORTH CENTRAL ARIZONA ON SUNDAY. STRONG WINDS SHOULD DEVELOP EARLY SUNDAY MORNING IN THE SAN FRANCISCO PEAKS...DONEY PARK...HOUSE ROCK...AND MARBLE CANYON AREAS. AS THE MORNING PROGRESSES....STRONG WIND GUSTS WILL EXPAND INTO THE LITTLE COLORADO RIVER VALLEY. THESE WINDS WILL MAKE TRAVEL DIFFICULT ON HIGHWAY 89 AND INTERSTATE 40. TRAVELERS SHOULD BE PREPARED FOR REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ008-018-037-038-041215- /O.CON.KFGZ.WI.Y.0024.091004T1600Z-091005T0200Z/ YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK... PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE... CORDES JUNCTION...BAGDAD...SEDONA 753 PM MST SAT OCT 3 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY. SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS FROM 40 TO 55 MPH ARE EXPECTED ACROSS YAVAPAI AND NORTHERN GILA COUNTIES ON SUNDAY. THE WINDS SHOULD DEVELOP BY MID MORNING SUNDAY AND CONTINUE THROUGH THE DAY. THESE WINDS WILL MAKE TRAVEL DIFFICULT ON HIGHWAY 89 AND INTERSTATE 17. TRAVELERS SHOULD BE PREPARED FOR REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ009>011-014-017-039-040-041215- /O.CON.KFGZ.HW.A.0006.091004T1600Z-091005T0200Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... ST. JOHNS...SPRINGERVILLE...SHOW LOW...GREER...PINETOP... NAVAJO N.M....DILKON...KYKOTSMOVI 753 PM MST SAT OCT 3 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. SOUTHWEST WINDS SUSTAINED AT 30 TO 45 MPH WITH GUSTS FROM 55 TO 65 MPH ARE POSSIBLE ACROSS THE NORTHERN HALF OF NAVAJO COUNTY... AND ALL OF APACHE COUNTY ON SUNDAY. STRONG WINDS SHOULD DEVELOP SUNDAY MORNING IN THE WATCH AREA... AND CONTINUE THROUGH THE EARLY EVENING. THESE WINDS WILL MAKE TRAVEL DIFFICULT ACROSS NORTHERN ARIZONA. TRAVELERS SHOULD BE PREPARED FOR REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ DB
000 WWUS75 KFGZ 041204 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 504 AM MST SUN OCT 4 2009 AZZ009-010-014-017-039-050300- /O.UPG.KFGZ.HW.A.0006.091004T1600Z-091005T0200Z/ /O.EXB.KFGZ.HW.W.0008.091004T1204Z-091005T0300Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- BLACK MESA AREA- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...ST. JOHNS...SPRINGERVILLE... SHOW LOW...GREER...PINETOP...NAVAJO N.M. 504 AM MST SUN OCT 4 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS FROM 55 TO 65 MPH ARE EXPECTED TODAY ACROSS THE BLACK MESA AREA AND WESTERN PORTIONS OF THE CHINLE VALLEY...ALONG WITH THE WHITE MOUNTAINS AND ADJACENT LITTLE COLORADO RIVER VALLEY. THESE WINDS WILL MAKE TRAVEL DIFFICULT ACROSS NORTHERN ARIZONA. TRAVELERS SHOULD BE PREPARED FOR REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004>007-012-013-015-016-050300- /O.EXT.KFGZ.HW.W.0008.091004T1200Z-091005T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK... FOREST LAKES 504 AM MST SUN OCT 4 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... SOUTHWEST WINDS SUSTAINED AT 30 TO 45 MPH WITH GUSTS FROM 55 TO 65 MPH ARE EXPECTED TODAY ACROSS THE COCONINO PLATEAU AND THE NORTH AND SOUTH RIMS OF THE GRAND CANYON. STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON INTERSTATE 40 AND HIGHWAY 64. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ011-040-050300- /O.UPG.KFGZ.HW.A.0006.091004T1600Z-091005T0200Z/ /O.EXB.KFGZ.WI.Y.0024.091004T1400Z-091005T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...DILKON... KYKOTSMOVI 504 AM MST SUN OCT 4 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS FROM 40 TO 55 MPH ARE EXPECTED TODAY ACROSS THE CHUSKA MOUNTAINS...DEFIANCE PLATEAU...AND NORTHEAST PLATEAUS AND MESAS SOUTH OF HIGHWAY 264. THIS INCLUDES WINDOW ROCK...GANADO...DILKON...AND KYKOTSMOVI. THESE WINDS WILL MAKE TRAVEL DIFFICULT ACROSS NORTHERN ARIZONA. TRAVELERS SHOULD BE PREPARED FOR REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ008-018-037-038-050300- /O.EXT.KFGZ.WI.Y.0024.091004T1400Z-091005T0300Z/ YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK... PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE... CORDES JUNCTION...BAGDAD...SEDONA 504 AM MST SUN OCT 4 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS FROM 40 TO 55 MPH ARE EXPECTED ACROSS YAVAPAI AND NORTHERN GILA COUNTIES TODAY. THESE WINDS WILL MAKE TRAVEL DIFFICULT ON HIGHWAY 89 AND INTERSTATE 17. TRAVELERS SHOULD BE PREPARED FOR REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 041927 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1227 PM MST SUN OCT 4 2009 AZZ004>007-009-010-012>017-039-050300- /O.CON.KFGZ.HW.W.0008.000000T0000Z-091005T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... NAVAJO N.M. 1227 PM MST SUN OCT 4 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A LOW PRESSURE TROUGH MOVING THROUGH THE GREAT BASIN IS PRODUCING STRONG SOUTHWEST WINDS SUSTAINED 25 TO 40 MPH WITH GUSTS RANGING FROM 45 TO 65 MPH TODAY. THESE WINDS ARE EXCEEDING ADVISORY AND WARNING CRITERIA ACROSS NORTHERN ARIZONA. EXPECT STRONG WINDS TO CONTINUE INTO THE EARLY EVENING HOURS BEFORE DECREASING BELOW ADVISORY LEVELS OVERNIGHT. BLOWING DUST IN NORTHEASTERN ARIZONA WILL SIGNIFICANTLY REDUCE DRIVING VISIBILITY FROM ZERO TO 2 MILES FOR MUCH OF THE AFTERNOON. DRIVERS WITH HIGH PROFILE VEHICLES IN NORTHERN ARIZONA SHOULD SLOW DOWN AND USE CAUTION...ESPECIALLY ALONG INTERSTATE 17 AND INTERSTATE 40. LAW ENFORCEMENT HAS CLOSED STATE ROUTE 15 ON THE NAVAJO NATION UNTIL FURTHER NOTICE DUE TO BLOWING DUST REDUCING VISIBILITIES TO NEAR ZERO. OBSERVATION REPORTS OF HIGH WIND GUSTS ACROSS THE REGION... DONEY PARK................... 48 MPH. FLAGSTAFF AIRPORT............ 46 MPH. FOUR SPRINGS RAWS............ 45 MPH. GRAND CANYON AIRPORT......... 51 MPH. PARIA POINT RAWS............. 50 MPH. RED MESA HS.................. 40 MPH. SHOW LOW AIRPORT............. 48 MPH. WUPATKI RAWS................. 48 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ008-011-018-037-038-040-050300- /O.CON.KFGZ.WI.Y.0024.000000T0000Z-091005T0300Z/ YAVAPAI COUNTY MOUNTAINS-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK... WINDOW ROCK...GANADO...PAYSON...STRAWBERRY...YOUNG...COTTONWOOD... CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA...DILKON... KYKOTSMOVI 1227 PM MST SUN OCT 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS FROM 40 TO 55 MPH ARE EXPECTED TODAY ACROSS THE CHUSKA MOUNTAINS...DEFIANCE PLATEAU...AND NORTHEAST PLATEAUS AND MESAS SOUTH OF HIGHWAY 264. THESE WINDS WILL MAKE TRAVEL DIFFICULT ACROSS NORTHERN ARIZONA. TRAVELERS SHOULD BE PREPARED FOR REDUCED VISIBILITIES DUE TO BLOWING DUST. LAW ENFORCEMENT HAS CLOSED STATE ROUTE 15 ON THE NAVAJO NATION UNTIL FURTHER NOTICE DUE TO BLOWING DUST REDUCING VISIBILITIES TO NEAR ZERO. OBSERVATION REPORTS OF HIGH WIND GUSTS ACROSS THE REGION... HOPI RAWS.................... 41 MPH. PRESCOTT AIRPORT............. 49 MPH. SEDONA AIRPORT............... 39 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ RB
000 WWUS75 KFGZ 050252 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 752 PM MST SUN OCT 4 2009 ...WINDY WEATHER DIMINISHING ACROSS NORTHERN ARIZONA THIS EVENING... .THE LOW PRESSURE SYSTEM AND COLD FRONT RESPONSIBLE FOR THE STRONG WINDS ACROSS NORTHERN ARIZONA TODAY HAVE BEGUN TO MOVE TO THE EAST. WINDS ARE DIMINISHING ACROSS THE REGION THIS EVENING AND ALL WIND ADVISORIES AND HIGH WIND WARNINGS HAVE BEEN ALLOWED TO EXPIRE. PEAK WIND GUSTS REPORTED AT AIRPORT SITES INCLUDE: WINSLOW ......... 60 MPH. GRAND CANYON .... 56 MPH. PRESCOTT ........ 54 MPH. FLAGSTAFF ....... 53 MPH. SHOW LOW ........ 53 MPH. WINDOW ROCK ..... 51 MPH. SAINT JOHN ...... 47 MPH. SEDONA .......... 41 MPH. PAGE ............ 40 MPH. ADDITIONAL WIND REPORTS FROM AUTOMATED REPORTING SITES: TWO GUNS ........ 65 MPH. TUBA CITY ....... 55 MPH. DONEY PARK ...... 48 MPH. WUPATKI ......... 48 MPH. GREER ........... 48 MPH. FRAZIER WELLS ... 47 MPH. CLARKDALE ....... 45 MPH. RED MESA ........ 43 MPH. HEBER ........... 41 MPH. PAYSON .......... 31 MPH. BAGDAD .......... 31 MPH. AZZ004>007-009-010-012>017-039-050400- /O.EXP.KFGZ.HW.W.0008.000000T0000Z-091005T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... NAVAJO N.M. 752 PM MST SUN OCT 4 2009 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS HAVE BEGUN TO SUBSIDE ACROSS NORTHERN ARIZONA THIS EVENING AND HAVE FALLEN BELOW HIGH WIND WARNING THRESHOLDS...THUS THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 40 MPH FOR THE REMAINDER OF THE EVENING...SLOWLY DIMINISHING OVERNIGHT. $$ AZZ008-011-018-037-038-040-050400- /O.EXP.KFGZ.WI.Y.0024.000000T0000Z-091005T0300Z/ YAVAPAI COUNTY MOUNTAINS-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK... WINDOW ROCK...GANADO...PAYSON...STRAWBERRY...YOUNG...COTTONWOOD... CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA...DILKON... KYKOTSMOVI 752 PM MST SUN OCT 4 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS HAVE BEGUN TO SUBSIDE ACROSS NORTHERN ARIZONA THIS EVENING AND HAVE FALLEN BELOW WIND ADVISORY THRESHOLDS...THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 35 MPH FOR THE REMAINDER OF THE EVENING...SLOWLY DIMINISHING OVERNIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Oct 3, 9:45 AM MST, 4 hours 5 minutes earlier.
Area forecast discussion, Oct 3, 9:45 AM MST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 AM MST SAT OCT 03 2009 .SYNOPSIS...AN APPROACHING LOW PRESSURE SYSTEM WILL BRING BREEZY CONDITIONS THIS AFTERNOON. AHEAD OF THE LOW...ENOUGH MOISTURE WILL MOVE ACROSS NORTHERN ARIZONA FOR A SLIGHT CHANCE OF SHOWERS TONIGHT AND SUNDAY...PRIMARILY ALONG AND SOUTH OF THE MOGOLLON RIM. ON SUNDAY...VERY WINDY CONDITIONS ARE EXPECTED AHEAD OF A COLD FRONT. COOL AND UNSETTLED WEATHER WILL CONTINUE NEXT WEEK. && .DISCUSSION... SHORT TERM FORECAST IS IN GOOD SHAPE WITH NO UPDATES NEEDED. WE WILL BE TAKING A CLOSE LOOK AT THE STRONG WIND POTENTIAL FOR SUNDAY. AS MENTIONED BELOW...WIND ADVISORIES MAY BE NEEDED FOR SUNDAY...POSSIBLY A HIGH WIND WATCH FOR NORTHEAST ARIZONA. WE WILL CONFER W/ ADJACENT OFFICES AND HAVE ANY WIND PRODUCTS OUT BY 130 PM. PREV DISCUSSION...330 AM... BREEZY CONDITIONS WILL DEVELOP ACROSS PORTIONS OF THE NORTHLAND TODAY AS A CUT-OFF LOW PRESSURE SYSTEM DIPS SOUTHWARD TOWARD THE GREAT BASIN. AS THIS MOVES FURTHER SOUTH ON SUNDAY...EVEN WINDIER CONDITIONS ARE EXPECTED. A WIND ADVISORY MAY EVENTUALLY BE NEEDED TO ADDRESS THE POTENTIAL FOR GUSTS IN EXCESS OF 40 MPH FOR THE DAY SUNDAY IN ADVANCE OF THE LOW ASSOCIATED COLD FRONT. SOME INCREASING MOISTURE WILL ALSO BE LIKELY WITH THIS FEATURE...WITH THE BEST CHANCES FOR SHOWERS ALONG AND SOUTH OF THE MOGOLLON RIM...FROM TONIGHT INTO SUNDAY. BELOW NORMAL DAYTIME TEMPERATURES CAN BE EXPECTED IN THE WAKE OF THE COLD FRONT EARLY NEXT WEEK. FOR TUESDAY AND THE REMAINDER OF NEXT WEEK...SEASONABLY COOL...UNSETTLED WEATHER...AND OCCASIONALLY BREEZY CONDITIONS ARE FORECAST WITH THE FUTURE PROPAGATION OF THE LOW UNCERTAIN. FOR NOW...PRECIP CHANCES WILL BE LIMITED TO THE SLIGHT CHANCE CATEGORY. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS UNDER SCATTERED TO BROKEN SKIES WITH CLOUD BASES AROUND 12 KFT MSL DURING THE DAY. SOUTHWEST WINDS OF 10 TO 20 KTS WILL CONTINUE UNTIL 14Z...WITH LOCALLY STRONG WINDS OF 30-40 KTS DEVELOPING OVERNIGHT MAINLY NORTHEAST OF HIGH TERRAIN FEATURES. A GRADUAL INCREASE IN CLOUDS IS ALSO ANTICIPATED OVERNIGHT ALONG WITH A CHANCE OF SHOWERS...PRIMARILY OVER THE MOGOLLON RIM AND WHITE MOUNTAINS. LCL MVFR CONDITIONS ARE POSSIBLE AFTER 06Z. AFTER 14Z SUN...STRONG SOUTHWEST WINDS OF 25-35 KTS ARE EXPECTED WITH GUSTS OVER 50 KTS POSSIBLE...MAINLY IN THE LITTLE COLORADO RIVER VALLEY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && PUBLIC............DL AVIATION..........DJO VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Oct 3, 6:55 AM MST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 655 AM MST SAT OCT 3 2009 AZZ004>018-037>040-041400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 655 AM MST SAT OCT 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG AND GUSTY SOUTHWEST WINDS ARE PROBABLE ACROSS NORTHERN ARIZONA ON SUNDAY AS A LOW PRESSURE SYSTEM AND COLD FRONT APPROACH THE STATE. THE WINDIEST LOCATIONS WILL BE FROM FLAGSTAFF AND THE MOGOLLON RIM TO AREAS NORTHWARD TO THE UTAH BORDER WHERE GUSTS IN EXCESS OF 40 MPH MAY BE COMMON DURING THE DAYTIME.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 1:50 PM MST | High Wind Watch | FGZ | Apache, Coconino, Navajo | 15 hr |
| Oct 3, 1:50 PM MST | Wind Advisory | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 30 hr |
| Oct 3, 2:13 PM MST | Fire Weather Watch | FGZ | Coconino, Yavapai | 14 hr |
Nearby
High Wind Warnings in Arizona, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.